logo BDSP

Base documentaire


  1. Risk of syncope in the elderly and consumption of drugs : A case-control study.

    Article - En anglais

    A multicenter case-control study (588 cases and 1807 controls) was performed to assess the risk of syncope in the elderly according to drug consumption within the three days before syncope, controlling the underlying cardiovascular diseases.

    Pair-matched and non-pair-matched analyses using logistic regression were performed, providing consistent results.

    After adjustment for age, sex, and cardiovascular disease, cases were shown to consume more often than non-cases drugs in classes of non-tricyclic antidepressants, neuroleptic drugs, and antiparkinsonians.

    A detailed analysis has shown that only four drugs were significantly associated with an excess risk of syncope : fluoxetine (OR=2.6 ; 95% CI : [1.8-3.5]), aceprometazine (OR=2.0 ; [1.5-2.5]), haloperidol (OR=2.8 ; [2.0-3.6]), and L-dopa (OR=2.8 ; [1.2-3.7]). This analysis shows that these drugs should be prescribed with special caution in the elderly.

    Mots-clés Pascal : Syncope, Vieillard, Homme, Consommation, Médicament, Toxicité, Epidémiologie, Classification, Cardiologie, Neurologie, France, Europe, Etude multicentrique, Système nerveux pathologie, Trouble neurologique, Trouble conscience

    Mots-clés Pascal anglais : Syncope, Elderly, Human, Consumption, Drug, Toxicity, Epidemiology, Classification, Cardiology, Neurology, France, Europe, Multicenter study, Nervous system diseases, Neurological disorder, Consciousness impairment

    Logo du centre Notice produite par :
    Inist-CNRS - Institut de l'Information Scientifique et Technique

    Cote : 97-0320769

    Code Inist : 002B02U01. Création : 12/09/1997.